Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Ophthalmological Medicine
Volume 2017, Article ID 2379697, 4 pages
https://doi.org/10.1155/2017/2379697
Case Report

Internuclear Ophthalmoplegia Secondary to Cocaine Abuse

1Department of Ophthalmology, Nassau University Medical Center, 2201 Hempstead Turnpike, East Meadow, NY 11554, USA
2Lincoln Medical and Mental Health Center, 234 E. 149th St., Bronx, NY 10451, USA
3Neuro-Ophthalmology, Department of Ophthalmology, Nassau University Medical Center, 2201 Hempstead Turnpike, East Meadow, NY 11554, USA

Correspondence should be addressed to Richard L. Rabin; ude.cmun@nibarr

Received 28 July 2016; Revised 27 October 2016; Accepted 20 November 2016; Published 6 February 2017

Academic Editor: Winfried M. Amoaku

Copyright © 2017 Richard L. Rabin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Purpose. To report a case of internuclear ophthalmoplegia (INO) caused by cocaine. Method. We report a case of a 54-year-old female who presented with a left INO three days after snorting cocaine, and we review the literature. Results. MRI of the brain demonstrated several small abnormal foci in the pons on FLAIR and diffusion weighted imaging consistent with ischemic infarction. The patient’s symptoms remained stable throughout her hospitalization. She was sent to a rehabilitation facility and was lost to follow-up. Conclusion. In cases of extraocular movement abnormalities, it is important to inquire about recreational drug use.